Aa
A
A
Close
3177763 tn?1344540646
Warning for Topomax users!
I went to the glaucoma specialist retinal specialist was next and neither want to do surgery right now but will be following me closely! My family has never had glaucoma before me! My specialist said that even though the Topomax has yet to do damage because I am at high risk and am having symptoms that I have to come off the Topomax as it can cause glaucoma! I wasn't informed of this by my NL...I found it on the internet when looking to see if any of my meds could cause it! Please if you are taking or have been taking Topomax for any length of time have glaucoma check ups regularly and let your eye dr know your taking it! I told my specialist about all my Chiari friends that were on it and he said to please post this warning to inform others like myself that weren't or have not been told. And to make sure you are all keep an eye on it! ((((HUGS)))
Cancel
3 Answers
Page 1 of 1
Avatar universal
Thanks for that warning!  OMG.

I recently learned from my DD that long term contact lens use does something bad to your eyes (I want to say thins the cornea, but can't remember exactly right now).  She had her eyes lasered several years ago, but the damage was already done.  Probably teenagers should not wear contact lenses.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
620923 tn?1452919248

  OMG indeed this is not something I was aware of and I do have a family history of it....yikes....

May I ask were u on  a high dose of TOPAMAX and for a long time?

I am on it for almost 2 yrs, but a very low dose.....I knew about  possible kidney stones....now this...ugh....sigh
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
3177763 tn?1344540646
Sorry so late in getting back to you! I was on 100 mg twice a day! I know that's not exactly low or high but it was enough....I have been on it for about 2 years myself!
I just couldn't not let my friends here know about this as there are so many of us on this medication!
If you are already high risk due to family history you really need to be checked regularly and monitored very closely!
Unfortunately so many times we are not warned about these type of side effects, either they don't know about them or they figure it's worth the risk. That shouldn't be their decision! We as the patient have the right to be informed of every possible side effect, especially ones as dangerous as this one!
Have your regular eye doc check for it and then you can request to see a specialist and have them refer you to one that will monitor you closely while you are on this medication.
My specialist told me I had to stop taking it altogether!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
boluyawng commented on When Your Cold Is Not...
11 hrs ago
Avatar universal
Blank
Reggaeprinces commented on The Turbinates: What ...
Dec 08
Avatar universal
Blank
GirlyBear15 commented on When Your Cold Is Not...
Dec 03
Top Neurology Answerers
620923 tn?1452919248
Blank
Allentown, PA
1306714 tn?1327260680
Blank
muskegon, MI
7530528 tn?1428275172
Blank
TX
Avatar universal
Blank
979826 tn?1389039958
Blank
germantown, MD
Avatar universal
Blank
Chiari Malformation Community Resources